What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 27, 12:53 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, May 27, 12:53 PM EST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
153 PM EDT Wed May 27 2020
.AVIATION...
[Through 18Z Thursday]
MVFR to VFR conditions expected under passing afternoon and early
evening showers and thunderstorms tracking SW to NE. Included
TEMPO for TS for all NE FL terminals over the next 3-4 hrs.
Convection moves offshore this evening with generally dry wx and
VFR conditions through 06z. Restrictions due to low stratus and
shallow ground fog possible through 12z due to less mid/high
clouds, light SSW winds and recent rainfall. Best potential for
MVFR to IFR conditions early Thu morning increased at GNV and VQQ
where SREF probability guidance advertised > 60% chance of IFR to
> 80% MVFR at GNV. Update TAFs to prevailing MVFR for both GNV
and VQQ after 07-08z. Chances of restrictions decrease below 25%
toward Atlantic coastal terminals including SSI, CRG and SGJ
through 12Z Thu. Prevailing VFR conditions expected after 14z Thu
morning with increasing rain chances through early afternoon once
again.
&&
.PREV DISCUSSION [950 AM EDT]...
.NEAR TERM [Through Tonight]...
The low pressure system will continue on its path northward along
the coastline towards the Carolinas with the prevailing flow over
the region settling into being from out of the southwest.
Scattered convection will build today with the strongest
developments expected to occuring east of I-75 and near the I-95
corridor in conjunction with the diurnal sea breeze in the
afternoon. Temperatures for today are expected to be above the
seasonal average for northeast Florida with high temps reaching
into the upper 80s and lower 90s and in the mid to upper 80s in
southeast Georgia and along the coast. Overnight low temperatures
tonight will be in the upper 60s and lower 70s for inland areas
and in the lower to mid 70s along the coast and near the St Johns
River.
.SHORT TERM [Thursday Through Friday]...
A cut off upper low over the southern MS Valley Thurs morning will
open up and lift northeastward Thurs night into Fri, moving into
the TN Valley Fri night. Southwesterly 1000-500 mb flow will
continue to bring warm, moist Gulf air to the region, with PW
values around 1.5-2" Thursday and in excess of 2" on Friday. At
the lower levels, southwesterly 1000-700 mb and dew points in the
low 70s on Thursday and Friday, expect an active Gulf coast
seabreeze with widespread showers and thunderstorms across the
area from the late morning hours into the afternoon. Model SBCAPE
both afternoons is in the 2000-3000 J/kg range, though shear is
low (as is normal for this time of year). Some thunderstorms that
develop in this highly unstable summery environment could produce
down bursts of strong gusty winds.
.LONG TERM [Saturday Through Wednesday]...
The shortwave trough in the TN Valley will swing off the mid-
Atlantic coastline Sat night into Sun, with a surface cold front
pushing through the area on Sunday. As a result, Saturday will be
another active day with widespread showers and thunderstorms, with
coverage tapering off on Sunday as drier air moves in. That much
drier air mass in place Mon-Wed will feature PW values of around
1", so seabreeze storm development is unlikely.
.MARINE...
Tropical Storm Bertha near the South Carolina Atlantic coast will
track north through tonight. Combined seas will continue near 4-6
ft over the outer waters today with Exercise Caution conditions.
Seas will gradually dampen as the storm tracks farther away
tonight. High pressure will build across south Florida tonight
and will persist through Friday. A cold front will move into the
south this weekend. An extended period of south flow and below
headline criteria is expected into the weekend with daily
thunderstorm potential.
Rip Currents: Moderate risk today with lingering swells from TS
Bertha. Could be stronger longshore currents.
.FIRE WEATHER...
A wet pattern will be in place with daily chances for showers and
thunderstorms. No red flag conditions are forecast for the next
several days. Light transport winds across southern Georgia near
the state line will lead to low dispersion indices this afternoon.
.HYDROLOGY...
High coverage of showers is anticipated today through Saturday,
producing widespread rainfall totals of 1-2.5". This beneficial
rainfall to the area should help subside drought conditions in
northeast and north-central FL. No river flooding or widespread
flooding is expected since we've been dry, but isolated areas that
see higher totals over shorter time periods may see localized
flooding.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 88 70 84 67 / 30 70 30 80 30
SSI 73 86 74 83 71 / 30 40 40 70 50
JAX 72 91 72 87 70 / 30 50 30 80 40
SGJ 72 89 72 85 70 / 20 50 40 70 30
GNV 70 91 71 88 68 / 10 60 20 80 20
OCF 71 91 71 90 70 / 10 60 20 80 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, May 27, 11:15 AM EST, 3 hours before
Special Weather Statement
National Weather Service Jacksonville FL
1215 PM EDT Wed May 27 2020
FLZ031-136-271645-
Eastern Alachua FL-Bradford FL-
1215 PM EDT Wed May 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADFORD AND
NORTHEASTERN ALACHUA COUNTIES UNTIL 1245 PM EDT...
* At 1214 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Orange Heights, or 8 miles
northeast of Gainesville, moving northeast at 15 mph.
* Wind gusts up to 45 mph possible with this storm and locally heavy
rain.
* Locations impacted include...
Waldo and Hampton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2976 8229 2988 8213 2978 8205 2977 8205
2969 8221
TIME...MOT...LOC 1614Z 233DEG 11KT 2975 8221
ENYEDILocal storm report, May 27, 11:20 AM EST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1220 PM EDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HEAVY RAIN 5 SSW CRESCENT BEACH 29.66N 81.26W
05/26/2020 M5.50 INCH St. Johns FL EMERGENCY MNGR
A 24 HR RAINFALL TOTAL OF 5.5 INCHES WAS MEASURED IN
PRINCESS PLACE ESTATES. A COUPLE OF OTHER RAIN GAGES IN
THE AREA MEASURED 4.5 TO 5 INCHES.
&&
AENYEDISpecial weather statement, May 27, 1:22 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
222 PM EDT Wed May 27 2020
FLZ033-038-133-138-271900-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
222 PM EDT Wed May 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FLAGLER AND
SOUTHEASTERN ST. JOHNS COUNTIES UNTIL 300 PM EDT...
* At 221 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Hastings to near Palm Coast. Movement was east at 20 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Palm Coast, Saint Augustine, Saint Augustine Beach, Marineland,
Crescent Beach, Saint Augustine Shores, Butler Beach, Saint
Augustine South, Vilano Beach and Beverly Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2950 8130 2981 8156 2995 8125 2952 8110
TIME...MOT...LOC 1821Z 250DEG 18KT 2976 8147 2956 8130
SHASHY
Local storm report, May 27, 1:50 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL SAINT AUGUSTINE SHORE 29.81N 81.31W
05/27/2020 M0.70 INCH ST. JOHNS FL BROADCAST MEDIA
RELAYED FROM SOCIAL MEDIA.
&&
KCSpecial weather statement, May 27, 2:00 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
300 PM EDT Wed May 27 2020
FLZ037-038-271945-
Putnam FL-Inland Flagler FL-
300 PM EDT Wed May 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLAGLER AND
SOUTHEASTERN PUTNAM COUNTIES UNTIL 345 PM EDT...
* At 259 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Fruitland, or near Pomona Park,
moving northeast at 15 mph.
* Winds in excess of 45 mph possible with this storm. Small hail is
also possible.
* Locations impacted include...
Crescent City, Pomona Park, Andalusia, Fruitland, Satsuma, Welaka,
Lake Como and Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2945 8135 2936 8166 2937 8166 2937 8170
2939 8172 2949 8177 2962 8155 2962 8140
TIME...MOT...LOC 1859Z 239DEG 13KT 2947 8163
SHASHYSpecial weather statement, May 27, 2:11 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
311 PM EDT Wed May 27 2020
FLZ033-038-133-138-272015-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
311 PM EDT Wed May 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FLAGLER AND
SOUTHEASTERN ST. JOHNS COUNTIES UNTIL 415 PM EDT...
* At 309 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Vilano Beach to near Palm Coast. Movement was east at 15 mph.
* Gusty winds to 40 mph, and Minor flooding due to heavy rainfall
possible with these storms. Palm Coast has received 2.4 inches of
rain in the past hour.
* Locations impacted include...
Palm Coast, Saint Augustine, Saint Augustine Beach, Marineland,
Crescent Beach, Saint Augustine Shores, Butler Beach, Vilano Beach,
Saint Augustine South and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2948 8135 2965 8142 2973 8137 2999 8143
3002 8128 2958 8112
TIME...MOT...LOC 1909Z 268DEG 14KT 2994 8137 2956 8122
SHASHY